MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-125SOLID145
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bradycardia (1751); Low Blood Pressure/ Hypotension (1914)
Date of Event 10/31/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported oad was received for analysis.Visual examination revealed a gap in the set adhesive for the motor cable.During functional testing a saline solution was poured onto the motor housing, and the speed of the oad was observed to fluctuate as a result of the moisture ingress.All expected led lights were observed to be visibly lit.At the conclusion of the failure analysis investigation, the reported events that the oad sounded as though it were losing speed and the low speed button began blinking were partially confirmed.The motor did not fully stop spinning during analysis, however it spun inconsistently and was unable to maintain speeds.The report that the patient became symptomatic during the procedure occurred prior to the reported device issue.The device analysis was unable to confirm if the device issues experienced could cause or contribute to the patient issues reported.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id: 07872.
 
Event or Problem Description
The peripheral diamondback orbital atherectomy device (oad) was operated on all speeds during treatment to the proximal side of the superficial femoral artery (sfa) with no issues observed.The oad was advanced to the distal side of the sfa and the patient presented with hypotension and bradycardia.Administration of pharmacological therapy was performed to stabilize the patient, and the treatment was continued.The oad sounded as though it were losing speed and the low speed button began blinking.Troubleshooting attempts to power the oad on and off were unsuccessful, and a second oad was opened to complete the procedure.The reported issues with the oad occurred after the reported patient adverse event and there is no indication that the two events are related.The patient was reportedly well.Per the opinion of the physician, it was unclear why the patient became symptomatic during the procedure.It was reported that the patient has experienced hypotension in previous procedures.
 
Additional Manufacturer Narrative
Csi #id: (b)(4).
 
Event or Problem Description
Administration of pharmacological therapy including nitroglycerin, atropine and neosynephrine was performed to stabilize the patient.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
MDR Report Key9383875
Report Number3004742232-2019-00309
Device Sequence Number11391553
Product Code MCW
UDI-Device Identifier10852528005244
UDI-Public(01)10852528005244(17)210731(10)279384
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model NumberDBP-125SOLID145
Device Catalogue NumberDBP-125SOLID145
Device Lot Number279384
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2019
Supplement Date Received by Manufacturer12/02/2019
Initial Report FDA Received Date11/27/2019
Supplement Report FDA Received Date12/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient Weight70